Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 1, 2018, 3:39 PM EST for Oswego County, New York. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2018, 3:39 PM EST (20:39 UTC)
- Expired
- Jan 1, 2018, 5:00 PM EST
- In force
- 81 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WWUS81 KBUF 012039
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
339 PM EST MON JAN 1 2018
NYZ006-012200-
Oswego-
339 PM EST MON JAN 1 2018
...A BAND OF HEAVY LAKE EFFECT SNOW DEVELOPING IN CENTRAL OSWEGO
COUNTY...
A band of heavy lake effect snow producing snow fall rates of 2 to 3
inches per hour will move onshore near Oswego and Scriba, and then
extend inland towards Mexico through late afternoon.
Travel conditions will rapidly deteriorate as this band of heavy
snow moves into the area, with very low visibility and snow covered
roads.
Locations impacted include...
Oswego, Central Square, Nine Mile Point, Mexico Point State Park,
Battle Island State Park, Hastings, Scriba, Palermo, New Haven and
Minetto.
This includes Interstate 81 between exits 33 and 35.
LAT...LON 4326 7594 4340 7662 4342 7662 4341 7664
4342 7669 4343 7668 4345 7665 4351 7653
4355 7646 4349 7588
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 1, 2:50 PM EST, 49 minutes earlier.
Area forecast discussion, Jan 1, 2:50 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
250 PM EST Mon Jan 1 2018
.SYNOPSIS...
Lake effect snow will continue through tonight southeast of the
lakes, and through Tuesday east of Lake Ontario. It will turn quite
windy on Tuesday, with areas of blowing snow developing. A cold
front will bring a general light snow to the region Wednesday night,
with lake effect snow showers Thursday through Saturday southeast of
the lakes. It will turn frigid again late this week, with
dangerously cold wind chills likely Thursday night through Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Radar imagery this afternoon showing a broad area of light lake
effect snow east of Lake Erie with a few embedded bands of moderate
snow. Off Lake Ontario, a stronger band is mainly offshore still,
but is making progress in approaching the Oswego County shoreline.
The western end of this band is bringing some light snow to the
lakeshore from Youngstown to Hilton.
Lake effect snow will remain the concern through tonight. A small
clipper low will pass over Lake Ontario early this evening. The
brief increase in large scale ascent, deeper moisture, and fresh
batch of cold air aloft will briefly raise lake induced equilibrium
levels, especially on Lake Ontario. Overnight, inversion heights
quickly lower again as flow becomes more northwest, and synoptic
scale ascent and moisture move away. This will yield a brief window
for a strong lake response, mainly for Lake Ontario.
Off Lake Ontario...
The band currently over the lake will move onshore in Oswego County
during the late afternoon and early evening. The improving lake
effect conditions combined with a ribbon of enhanced convergence
along and south of the clipper track should allow this band to
briefly become strong, with 2-3 inch per hour snowfall rates in
Oswego County as it comes onshore. Mesoscale model guidance is not
in very good agreement on this scenario, with the Canadian GEM
seemingly having the best handle on the heavy snow potential.
The band will only briefly focus on Oswego County for a few hours.
Through the evening, flow quickly becomes northwest and will move
the east-west oriented band onshore along the entire south shore of
the lake. This may produce a quick 1-2 inches of accumulation as it
comes onshore. In the wake of this, there may be a brief period of
multiple bands along the entire south shore of the lake. Overnight,
northwest winds will decrease and become more WNW. This may allow a
more dominant band to form again from the Monroe County shoreline
into Wayne County.
As far as accumulations go, the heaviest accumulations still look to
target Oswego County with 6-10 inches possible. The majority of that
will fall in just a few hours early this evening. Elsewhere, expect
3-5 inches in persistent bands for Monroe, Wayne, and Northern
Cayuga counties mainly along and north of Route 104.
On Tuesday, boundary layer flow will quickly become WSW. This will
carry what remains of the lake effect snow quickly past the
southeast shore in the morning, focusing on the Tug Hill region and
portions of Jefferson County by midday. Another shortwave will pass
across southern Quebec, producing some general light snow showers
and forcing the lake effect snow to evolve into more of a lake
enhanced upslope scenario for the Tug Hill Plateau. This may produce
2-4 inches of fresh accumulation for the Tug Hill on Tuesday, with
another inch or two possible Tuesday evening.
Off Lake Erie...
The lake effect snow will have less benefit from the small clipper
moving across Lake Ontario, with less in the way of synoptic scale
ascent, convergence, and moisture. Thus, expect lake effect snow to
remain light to moderate, with additional accumulations of 2-3
inches tonight mainly for the higher terrain of Chautauqua and
western Cattaraugus counties.
On Tuesday, the remnants of the lake effect snow will move north
towards Buffalo in the morning as boundary layer flow quickly
becomes southwest. A low inversion, shallow moisture, and increasing
shear should limit this to just scattered flurries or light snow
showers from mid morning through the afternoon with little
accumulation.
Winds and Blowing Snow...
The pressure gradient will tighten considerably on Tuesday, with a
40-50 knot low level jet crossing the eastern Great Lakes. Good
mixing through the boundary layer will produce winds of 20-30 mph
with gusts of 40+ mph along the lake plains, with the strongest
winds extending roughly 30 miles inland from all the lakeshores.
With plenty of powdery snow on the ground, this will produce
considerable blowing and drifting snow across much of the area. This
will likely produce very difficult travel in open areas with poor
visibility and drifting snow. With this in mind, have gone with a
Winter Weather Advisory for the bulk of the area for Tuesday to
cover the blowing snow.
Temperatures...
The cold continues, with lows tonight in the single digits above
zero in most areas, and teens below zero for the North Country.
There will be enough wind to necessitate Wind Chill Advisories again
for the North Country.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY NIGHT/...
Temperatures will remain well below normal during this period...as
there will be little change in the highly amplified pattern over the
continent.
As has been the case since Christmas...an anomalously strong ridge
extending from the west coast of North America to Siberia (or
straight across the Pole itself) has kept an equally anomalously
deep longwave trough anchored over the eastern half of the
continent. This impressive trough contains the coldest air in the
northern hemisphere with a large core of -28 to -32c H85 temps.
While our region has been on the fringes of this glacial airmass for
the past week...a piece of it will break off and cross our region
for the weekend. More on this in the long term discussion below. In
any case...this pattern will keep cold weather locked in place while
continuing to support some lake snows in the lee of Lakes Erie and
Ontario.
As we open this period Tuesday night...lake snows east of lake
Ontario will be winding down. Notably drier air associated with the
passage of a shallow...progressive ridge will combine with a
lowering cap to bring an end to the accumulating snows over the Tug.
During the course of the night...winds will also back to 230 deg in
response to a digging shortwave over the Upper Great Lakes. This
will push leftover flurries from Lake Erie north into the Buffalo
area while the weakening Lake Ontario snows make their way north of
Watertown. Otherwise...fair weather with single digit mins will be
found over the bulk of the forecast area.
On Wednesday...the aforementioned shortwave and attendant surface
reflection will pass by to our north across southern Ontario and the
Ottawa valley. This will deepen a southerly flow over our region...
essentially taking any lake driven processes out of the equation.
The only lake snows will be ending as flurries over the Thousand
Islands early in the morning. By late afternoon though...a cold
front associated with the disorganized surface low will approach the
region. This could touch off some light snow showers for sites close
to Lake Erie and across the IAG Frontier. Otherwise...it will be the
'mildest' day in quite some time as temperatures in most areas will
climb into the low 20s (mid 20s Finger Lakes).
The frontal boundary will push across our forecast area Wednesday
night...along with a deeper axis of synoptic moisture. This will
fuel scattered snow showers over the region...with some accumulating
lake enhanced snows (although not significant) found east of both
lakes.
As a deep longwave trough becomes re-established over eastern Canada
Thursday and Friday...an increasingly low sheared northwest flow
within strong cold advection will be found over our region. Combine
this with fairly deep synoptic moisture and you will have the
potential for substantial snows southeast of the lakes...especially
in the lee of Lake Ontario. Headlines for the lake snows will be
likely as the time frame nears. There will also be some widespread
but generally light synoptic snow over the remainder of the region
on Friday as an intensely cold but relatively moist airmass will be
in place within an upslope flow. Have raised pops by 10-20 points
for both days. In regards to temperatures...while the mercury will
top out in the teens for Thursday...it will remain below zero for
most sites on Friday. This will especially be the case for the North
Country where max temps will range from -5 to -10f. The airmass
responsible for the glacial cold will feature H85 temps near -30c...
which for our region has a return interval of roughly 10 to 15
years.
Temperatures Friday night will then drop below zero regionwide...
with mins of 20 to 30 below in the North Country. wind chills for
that area should easily exceed -40f.
&&
.LONG TERM /SATURDAY THROUGH SUNDAY/...
After an absolutely brutal day of arctic weather on Friday...
temperatures will gradually modify through the weekend...especially
heading into the new work week. Despite this 'warm up' though...
temperatures will only climb back to near normal. It will be easy to
be fooled into thinking that our stretch of mid winter cold will
have ended...but the next surge of very cold air will be heading in
our direction for the day following this long term period. The same
basic pattern featuring a west coast ridge and a deep trough over
the eastern half of the continent will generally remain in place.
The first couple days of this period will be dominated by the
passage of an expansive arctic surface high. A bitter cold northwest
flow ahead of this feature will keep lake snows in place southeast
of the lakes during the first half of the weekend...then a lowering
subsidence cap within moderately strong warm advection will shut
things off for Sunday. In fact...fair weather should prevail to
Sunday with temperatures across the western counties rebounding into
the 20s.
The warm advection ahead of a 'cutter storm' could generate some
snow showers over the region Sunday night...but a better chance for
some snow will come Monday as the deepening storm system is
forecast to push northeast out of the Ohio Valley.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Lake effect snow will continue east and southeast of the lakes this
afternoon and tonight with areas of IFR and lower conditions. Off
Lake Erie, this will mainly impact the western Southern Tier
including KJHW. Off Lake Ontario, initially the lake snow will
develop across Oswego County late this afternoon, then move onshore
along much of the south shore of the lake this evening. This may
bring a few hours of IFR to KROC. Overnight into Tuesday morning the
lake effect snow will then focus east of KROC again.
During the day Tuesday, winds become west to southwest. This will
carry the Lake Ontario lake effect snow into the Tug Hill region
with local IFR. The northern edge of this may impact KART as well.
Off Lake Erie, any lake snow that remains should be light and
disorganized with just scattered light snow showers near KBUF.
Southwest winds will become quite gusty on Tuesday, producing areas
of blowing snow and reduced surface visibility. Gusts may reach 40
mph on the lake plains.
Outlook...
Wednesday...Mainly VFR.
Wednesday night...Areas of IFR in snow showers.
Thursday through Saturday...Areas of IFR in lake effect snow showers
southeast of the lakes.
&&
.MARINE...
Moderate to strong northwest winds will continue through this
evening as a small clipper moves past Lake Ontario. This will
continue to produce Small Craft Advisory conditions on Lakes Erie
and Ontario through tonight. Winds will become west to southwest and
increase further on Tuesday as the pressure gradient tightens. This
will bring low end gales to Lake Ontario, and at least 30 knots on
Lake Erie with some potential for a brief period of gales.
&&
.CLIMATE...
Record low maximums and record low temperatures will be
challenged today as arctic air continues to flow across the
Eastern Great Lakes region. Below are records for January 1st.
MONDAY/NEW YEARS DAY
Buffalo 11(1918) 0 (1970)
Rochester 10(1918) -8 (1970)
Watertown 14(1989) -11 (1989)
Period Records: Buffalo (1871-Present), Rochester (1871-Present) and
Watertown (1949-Present)
&&
.EQUIPMENT...
The KTYX WSR-88D radar at Montague, NY has suffered a motor
failure. A part is enroute to the radar and, due to the
holiday, service will likely not be restored until Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 8 AM to 7 PM EST Tuesday for
NYZ001-002-010>012-085.
Lakeshore Flood Warning from 1 PM to 10 PM EST Tuesday for
NYZ006-007.
Winter Weather Advisory from 9 AM Tuesday to 1 AM EST
Wednesday for NYZ007-008.
Wind Chill Advisory from 10 PM this evening to 10 AM EST
Tuesday for NYZ007-008.
Winter Weather Advisory from 7 AM Tuesday to 1 AM EST
Wednesday for NYZ006.
Lake Effect Snow Warning until 7 AM EST Tuesday for NYZ006.
Winter Weather Advisory until 7 PM EST Tuesday for NYZ003>005-
019-020.
Winter Weather Advisory from 10 AM to 7 PM EST Tuesday for
NYZ013-014.
MARINE...Small Craft Advisory until 4 AM EST Thursday for LEZ040-041.
Small Craft Advisory from 7 AM Tuesday to 1 AM EST
Wednesday for LEZ020.
Small Craft Advisory until 4 AM EST Thursday for
LOZ042-043.
Small Craft Advisory from 6 PM this evening to 10 AM EST
Tuesday for LOZ045.
Gale Warning from 10 AM to 10 PM EST Tuesday for LOZ044-
045-062>065.
Small Craft Advisory until 10 AM EST Tuesday for LOZ044.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...HSK/THOMAS
EQUIPMENT...HITCHCOCKHazardous weather outlook, Jan 1, 2:48 PM EST, 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 248 PM EST Mon Jan 1 2018 NYZ021-022000- Allegany- 248 PM EST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerously cold wind chills of colder than 25 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-085-022000- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Southern Erie- 248 PM EST Mon Jan 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Dangerously cold wind chills of colder than 25 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-019-020-022000- Monroe-Wayne-Northern Cayuga-Chautauqua-Cattaraugus- 248 PM EST Mon Jan 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Dangerously cold wind chills of colder than 25 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-022000- Oswego- 248 PM EST Mon Jan 1 2018 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Winter Weather Advisory. Lakeshore Flood Warning. Dangerously cold wind chills of colder than 30 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-022000- Livingston-Ontario- 248 PM EST Mon Jan 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Dangerously cold wind chills of colder than 25 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-022000- Lewis- 248 PM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 1 AM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Winter Weather Advisory. Dangerously cold wind chills of colder than 40 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-022000- Jefferson- 248 PM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 1 AM EST WEDNESDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 PM TO 10 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Winter Weather Advisory. Lakeshore Flood Warning. Dangerously cold wind chills of colder than 40 below zero are possible Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-SLZ022-024-022000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 248 PM EST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-062>065-022000- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 248 PM EST Mon Jan 1 2018 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Special weather statement, Jan 1, 3:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
339 PM EST MON JAN 1 2018
NYZ006-012200-
Oswego-
339 PM EST MON JAN 1 2018
...A BAND OF HEAVY LAKE EFFECT SNOW DEVELOPING IN CENTRAL OSWEGO
COUNTY...
A band of heavy lake effect snow producing snow fall rates of 2 to 3
inches per hour will move onshore near Oswego and Scriba, and then
extend inland towards Mexico through late afternoon.
Travel conditions will rapidly deteriorate as this band of heavy
snow moves into the area, with very low visibility and snow covered
roads.
Locations impacted include...
Oswego, Central Square, Nine Mile Point, Mexico Point State Park,
Battle Island State Park, Hastings, Scriba, Palermo, New Haven and
Minetto.
This includes Interstate 81 between exits 33 and 35.
LAT...LON 4326 7594 4340 7662 4342 7662 4341 7664
4342 7669 4343 7668 4345 7665 4351 7653
4355 7646 4349 7588
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:32 AM EST | Gale Watch | BUF | 11 hr | |
| Jan 1, 3:32 AM EST | Lake Effect Snow Warning | BUF | Oswego | 18 hr |
| Jan 1, 2:44 PM EST | Lakeshore Flood Warning | BUF | Jefferson, Oswego | 31 hr |
| Jan 1, 2:44 PM EST | Wind Chill Advisory | BUF | Jefferson, Lewis | 19 hr |
| Jan 1, 2:44 PM EST | Winter Weather Advisory | BUF | Erie, Genesee, Jefferson, Lewis, Livingston, Niagara and 3 more | 34 hr |
| Jan 1, 2:45 PM EST | Gale Warning | BUF | 31 hr | |
| Jan 1, 4:11 PM EST | Special Weather Statement | BUF | Monroe, Niagara, Orleans | 94 min |
| Jan 1, 5:00 PM EST | Special Weather Statement | BUF | Oswego | 90 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.